Alert archive / Washington / Small Craft Advisories in 2021
Small Craft Advisory 69, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at Mar 26, 2021, 2:24 AM PDT. It took effect at Mar 26, 2021, 5:00 PM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2021, 2:24 AM PDT (09:24 UTC)
- In effect from
- Mar 26, 2021, 5:00 PM PDT
- Expired
- Mar 27, 2021, 2:00 AM PDT
- In force
- 9 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
686 WHUS76 KSEW 260924 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 224 AM PDT Fri Mar 26 2021 PZZ131-132-262000- /O.NEW.KSEW.SC.Y.0069.210327T0000Z-210327T0900Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 224 AM PDT Fri Mar 26 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT SATURDAY... * WHAT...West winds 15 to 25 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca and East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...From 5 PM this afternoon to 2 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ150-153-156-261200- /O.CON.KSEW.SC.Y.0068.000000T0000Z-210326T1200Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- 224 AM PDT Fri Mar 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... * WHAT...Seas 8 to 10 ft at 11 seconds. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 10 nm. * WHEN...Until 5 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ170-173-176-261800- /O.CON.KSEW.SC.Y.0068.000000T0000Z-210326T1800Z/ Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 224 AM PDT Fri Mar 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... * WHAT...Northwest winds 15 to 25 kt and seas 9 to 13 ft at 11 seconds. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 10 to 60 nm. * WHEN...Until 11 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ110-261200- /O.CON.KSEW.SC.Y.0068.000000T0000Z-210326T1200Z/ Grays Harbor Bar- 224 AM PDT Fri Mar 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... * WHAT...Combined seas 10 feet. Bar conditions rough. Maximum ebb currents will occur around 345 AM and 4 PM today. * WHERE...Grays Harbor Bar. * WHEN...Until 5 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft especially when navigating in or near harbor entrances. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for rough bar means that wave conditions are expected to be hazardous to small craft in or near harbor entrances. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
3 follow-up statements
377 WHUS76 KSEW 261605 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 905 AM PDT Fri Mar 26 2021 PZZ131-132-270015- /O.CON.KSEW.SC.Y.0069.210327T0000Z-210327T0900Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 905 AM PDT Fri Mar 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT SATURDAY... * WHAT...West winds 15 to 25 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca and East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...From 5 PM this afternoon to 2 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ170-173-176-261800- /O.CON.KSEW.SC.Y.0068.000000T0000Z-210326T1800Z/ Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 905 AM PDT Fri Mar 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... * WHAT...Northwest winds 15 to 25 kt and seas 9 to 13 ft at 11 seconds. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 10 to 60 nm. * WHEN...Until 11 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
771 WHUS76 KSEW 262147 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 247 PM PDT Fri Mar 26 2021 PZZ132-270600- /O.CON.KSEW.SC.Y.0069.210327T0000Z-210327T0900Z/ /O.NEW.KSEW.GL.A.0024.210328T1900Z-210329T1000Z/ East Entrance U.S. Waters Strait Of Juan De Fuca- 247 PM PDT Fri Mar 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT SATURDAY... ...GALE WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... * WHAT...For the Small Craft Advisory, west winds 15 to 25 kt this evening. For the Gale Watch, south wind possibly rising to 25 to 35 kt by midday Sunday then shifting to west winds 25 to 35 kt for the afternoon through Sunday night. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...For the Small Craft Advisory, until 2 AM PDT Saturday. For the Gale Watch, from Sunday afternoon through late Sunday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ131-270600- /O.CON.KSEW.SC.Y.0069.210327T0000Z-210327T0900Z/ /O.NEW.KSEW.GL.A.0024.210328T2100Z-210329T1000Z/ Central U.S. Waters Strait Of Juan De Fuca- 247 PM PDT Fri Mar 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT SATURDAY... ...GALE WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... * WHAT...For the Small Craft Advisory, west winds 15 to 25 kt this evening. For the Gale Watch, west winds 25 to 35 kt are possible Sunday afternoon and night. * WHERE...Central U. S. Waters Strait Of Juan De Fuca. * WHEN...For the Small Craft Advisory, until 2 AM PDT Saturday. For the Gale Watch, from Sunday afternoon through late Sunday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ150-153-156-170-173-176-270600- /O.NEW.KSEW.GL.A.0024.210328T1500Z-210329T1800Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 247 PM PDT Fri Mar 26 2021 ...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING... * WHAT...Southwest wind possibly rising to 25 to 35 kt on Sunday then becoming northwest 25 to 35 kt Sunday night and Monday morning. Combined seas building to 14 to 17 feet with a dominant period around 11 seconds Sunday night and Monday morning. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...From Sunday morning through Monday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ134-270600- /O.NEW.KSEW.GL.A.0024.210328T1500Z-210329T0300Z/ Admiralty Inlet- 247 PM PDT Fri Mar 26 2021 ...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... * WHAT...Southerly wind possibly rising to 25 to 35 kt Sunday afternoon and then shifting to northwest Sunday evening. * WHERE...Admiralty Inlet. * WHEN...From Sunday morning through Sunday evening. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
362 WHUS76 KSEW 270344 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 844 PM PDT Fri Mar 26 2021 PZZ132-271145- /O.CON.KSEW.SC.Y.0069.000000T0000Z-210327T0900Z/ /O.CON.KSEW.GL.A.0024.210328T1900Z-210329T1000Z/ East Entrance U.S. Waters Strait Of Juan De Fuca- 844 PM PDT Fri Mar 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT SATURDAY... ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... * WHAT...For the Small Craft Advisory, west winds 15 to 25 kt. For the Gale Watch, west winds 30 to 40 kt possible. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...For the Small Craft Advisory, until 2 AM PDT Saturday. For the Gale Watch, from Sunday afternoon through late Sunday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ131-271145- /O.CON.KSEW.SC.Y.0069.000000T0000Z-210327T0900Z/ /O.CON.KSEW.GL.A.0024.210328T2100Z-210329T1000Z/ Central U.S. Waters Strait Of Juan De Fuca- 844 PM PDT Fri Mar 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT SATURDAY... ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... * WHAT...For the Small Craft Advisory, west winds 15 to 25 kt. For the Gale Watch, west winds 30 to 40 kt possible. * WHERE...Central U. S. Waters Strait Of Juan De Fuca. * WHEN...For the Small Craft Advisory, until 2 AM PDT Saturday. For the Gale Watch, from Sunday afternoon through late Sunday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ150-153-156-170-173-176-271145- /O.CON.KSEW.GL.A.0024.210328T1500Z-210329T1800Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 844 PM PDT Fri Mar 26 2021 ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING... * WHAT...West winds 35 to 45 kt possible. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...From Sunday morning through Monday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ134-271145- /O.CON.KSEW.GL.A.0024.210328T1500Z-210329T0300Z/ Admiralty Inlet- 844 PM PDT Fri Mar 26 2021 ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... * WHAT...Southwest winds 30 to 40 kt possible. * WHERE...Admiralty Inlet. * WHEN...From Sunday morning through Sunday evening. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Mar 26, 2:12 AM PDT, 12 minutes earlier.
Area forecast discussion, Mar 26, 2:12 AM PDT, 12 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
212 AM PDT Fri Mar 26 2021
.SYNOPSIS...High pressure offshore will build eastward into Western
Washington through Saturday. A strong frontal system moving across
the area Sunday into early Monday will deliver more rain,
mountain snow, and windy conditions. A much cooler air mass will
follow, with low snow levels early Monday as showers diminish. A
shift back toward drier conditions is possible by the middle of
next week.
&&
.SHORT TERM /TODAY THROUGH SUNDAY/...An upper ridge will continue
to build into the region today for dry conditions under partly
sunny skies and temperatures around normal for the time of year.
Dry weather continues into Saturday as the ridge axis pushes east
of the area. High and mid level clouds will be increasing across
much of the area by Saturday afternoon and this might put a lid on
temperatures with readings much the same as Friday.
Rain will develop along the coast and across the North Interior by
late Saturday night as a vigorous frontal system approaches from
the northwest. Rain will spread to most of the interior by early
Sunday afternoon with snow developing in the mountains initially
above about 3500 feet. Strong southerly gradients will develop
ahead of the front leading to windy conditions across much of the
region...especially the coast and north interior. Some model runs
are depicting the formation of a mesolow near Hood Canal Sunday
evening and this could further enhance winds through Puget Sound.
Strong low level onshore flow follows the front Sunday night.
Falling snow levels coupled with strong orographic lift will lead
to a quick 6 to 12 inches of snow in the mountain passes by
daybreak Monday with higher amounts possible at Mt. Baker.
.LONG TERM /MONDAY THROUGH THURSDAY/...Western Washington will
wake to a much chillier air mass Monday morning with snow levels
below 1000 feet possible. Showers will be quickly diminishing by
this time and impactful lowland snow is not expected. Upper
ridging begins to build back into the region beginning Monday
night for another stretch of dry weather and temperatures
recovering back to near normal by the middle of next week.
As the ridge axis shifts eastward on Thursday, much of Western
Washington could have a brief shot at high temperatures in excess
of 60.
27
&&
.AVIATION...Northerly flow expected through the period. Light winds at the
surface has allowed widespread stratus to develop across the area at
this hour, with CIGs likely generally ranging from 2000 to 3000 feet
by daybreak. Patchy fog will be possible, particularly at KPWT and
KOLM this morning. Conditions will improve as CIGS lift and scatter
later this morning, with VFR conditions expected by at least early
afternoon. Prevailing surface winds out of the south AOB 10 kts.
KSEA...Stratus deck will generally remain between 2500 to 3500
feet this morning, gradually lifting and scattering later this
morning. VFR conditions expected this afternoon at the terminal
under a SCT to BKN cloud deck around 5000 feet. Prevailing winds
at the surface out of the south-southwest AOB 10 kts.
Pullin
&&
.MARINE...Winds will be generally light today and into the
weekend as high pressure nudges inland. Strong diurnal westerly
push expected down the central and eastern Strait of Juan De Fuca
this afternoon and evening will yield small craft advisory
conditions. Southerly flow will then increase on Sunday as a more
vigorous Pacific frontal system moves inland. Expect to need
advisories or gale warnings over the waters with this system as
winds and seas are expected to be hazardous.
Strong onshore flow will follow on Monday. Seas gradually ease over
the coastal waters into the weekend as the west swell diminishes,
but will again build early next week behind the front.
Cullen/Pullin
&&
.HYDROLOGY...River flooding is not expected through the next seven
days.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory until 11 AM PDT this morning for Coastal
Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To
60 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater 10 To 60 Nm.
Small Craft Advisory until 5 AM PDT early this morning for
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville Out 10
Nm-Coastal Waters From Point Grenville To Cape Shoalwater
Out 10 Nm-Grays Harbor Bar.
&&
www.weather.gov/seattleThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 2:47 PM PDT | Gale Watch | SEW | 24 hr | |
| Mar 26, 3:35 PM PDT | Winter Storm Watch | SEW | 20 hr | |
| Mar 26, 3:35 PM PDT | Winter Weather Advisory | SEW | 61 hr |
Nearby
Small Craft Advisories in Washington, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.